Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 251, NWS Little Rock, AR

May 22, 2000Logan County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 22, 2000, 7:35 PM CDT for Logan County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2000, 7:35 PM CDT (00:35 UTC)
Expired
May 22, 2000, 8:15 PM CDT
In force
40 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Logan County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 4:15 PM CDTTornado WatchSPC6 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:52 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 22, 3:52 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
352 PM CDT MON MAY 22 2000

LATEST SURFACE ANALYSIS INDICATES PLENTY OF MOISTURE ACROSS THE AREA
WITH DEWPOINTS GENERALLY IN THE LOW TO MID 60S ACROSS THE AREA.
SEVERAL WEAK BOUNDARIES WERE ALSO SHOWN ACROSS OK. LATEST REGIONAL
RADAR INDICATES SHOWERS AND THUNDERSTORMS DEVELOPING AND SPREADING
ACROSS NORTHERN AND CENTRAL AR. MORNING SOUDING SHOWS SOME
INSTABILITY...BUT SPC NOTED THE ATMOSPHERE HAS BECOME VERY UNSTABLE
ACROSS THE AREA. THE MORNING UPPER AIR PLOTS SHOW A BROAD TROUGH
ACROSS THE EAST...QUASI-ZONAL FLOW ACROSS THE PACIFIC NORTHWEST AND
A CUT OFF LOW OVER THE EASTERN PACIFIC. THIS PATTERN GIVES AR
NORTHWESTERLY UPPER FLOW.

THE MODELS INITIALIZED FAIRLY WELL. I WILL USE A COMPOSITE THIS OF
THE SHORT TERM MODELS. PATTERN WILL SLOWLY DEAMPLIFY THROUGH THE
SHORT TERM WITH THE NORTHWESTERLY FLOW PATTERN BECOMING
WEST-SOUTHWESTERLY WITH TIME OVER THE AREA. THE CLOSED LOW WILL MOVE
VERY LITTLE...AS IT REMAINS NEARLY STATIONARY OVER THE EASTERN
PACIFIC.

SHORT WAVES WILL CONTINUE TO MOVE THROUGH THE AREA IN THE NORTHWEST
FLOW AND WILL RESULT IN WIDELY SCATTERED TO SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE AREA.

THE AVN HAS ONE SHORT WAVE MOVING ACROSS NORTHERN AR THIS EVENING.
ANOTHER SYSTEM WILL MOVE THROUGH AROUND 12Z TUE. A THIRD SHORT WAVE
WILL SCOOT JUST TO OUR NORTHEAST TUE EVENING AND A FOURTH SHORT WAVE
WILL MOVE WITH THE FRONT ON WED AFT AND EVE.

THE MODELS ARE FAIRLY SIMILAR AT THE SURFACE WITH A FRONT DROPPING
INTO SOUTHERN MO AND NORTHEASTERN OK BY 12Z WED.

IN TERMS OF PRECIPITATION...I WILL GO WITH CHANCE POPS TONGIHT OVER
MUCH OF MY CWFA AND SLIGHT CHANCE POPS FOR THE REMAINDER OF THE
SHORT TERM.

IN TERMS OF TEMPERATURES...I STUCK CLOSE TO THE FWC AND FAN NUMBERS
THROUGH OUT THE PERIOD.

...EXTENDED...
GENERALLY... THE PATTERN WILL BECOME QUASI ZONAL THROUGH MUCH OF THE
EXTENDED PERIOD WITH SOME RIDGING DEVELOPING OVER THE AREA DURING
THE WEEKEND.

THE EXTENDED MODELS ALL BRING THE COLD FRONT INTO THE STATE DURING
WED. THE MRF AND OLD ECMWF STALL THIS FRONT OVER THE STATE ON THU.
THE NOGAPS...UKMET AND GEM ARE STRONGER WITH THE SURFACE HIGH AND AS
A RESULT THEY TRY TO DROP THE FRONT INTO LA ON THURSDAY ON FRI. THE
MRF AND ECMWF MOVE THE FRONT NORTHWARD ON FRI WITH PLENTY OF
MOISTURE. A COLD FRONT WILL APPROACH THE STATE BY STAURDAY
AFTERNOON. I LIKE THE MRF AND OLD ECMWF BETTER AND I WENT WET DURING
THE EXTENDED.

(49)

.LIT...NONE.

In the hours before

Special weather statement, May 22, 4:20 PM CDT, 3 hours 15 minutes before
ARZ021-030-037-040-041-052-230300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
420 PM CDT MON MAY 22 2000

...TORNADO WATCH IN WESTERN ARKANSAS UNTIL 10 PM CDT...

A WEAK SYSTEM ALOFT WAS APPROACHING WESTERN ARKANSAS FROM THE
NORTHWEST THIS AFTERNOON. THE SYSTEM WAS HEADING INTO WARM...MOIST
AND UNSTABLE AIR...WITH SCATTERED THUNDERSTORMS EXPECTED TO
DEVELOP. SHOULD THE STORMS DEVELOP...THEY MAY REACH SEVERE
LEVELS.

A TORNADO WATCH HAS BEEN POSTED IN WESTERN ARKANSAS UNTIL 10 PM
THIS EVENING. THE WATCH INCLUDES AREAS MAINLY WEST OF
CLARKSVILLE AND MOUNT IDA.

SHOULD STORMS DEVELOP AND BECOME SEVERE...THE MAIN THREATS
WOULD BE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS.
TORNADOES ARE ALSO POSSIBLE.

REMEMBER...A TORNADO WATCH MEANS THAT SEVERE WEATHER...
INCLUDING TORNADOES...IS POSSIBLE BUT NOT IMMINENT.

PEOPLE IN WESTERN ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER
THIS EVENING. BE READY TO TAKE ACTION AND FIND A SAFE PLACE IF
A WARNING IS ISSUED FOR YOUR AREA.

46

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.